AGENDA Reducing Inequities: Ensuring Universal Access to Family Planning in the context of Sexual and Reproductive Health UNFPA 30 June – 2 July 2009 New York City CONFERENCE ROOM D UN SECRETARTIAT

Objectives of the Meeting are:

- Identify underserved populations and describe the current gap in access to and utilization of family planning services, through geographic and socioeconomic indicators such as wealth, residence, and age.
- Describe successful programmes that have addressed vulnerabilities and improved utilization of family planning among underserved groups.
- Define actions to be taken by development partners and governments to achieve universal access to family planning, specifically to improve access among vulnerable and hard to reach populations.

DAY 1: TUESDAY, 30 JUNE 2009

9:00 - 9:20 am	WELCOME Thoraya Ahmed Obaid, Executive Director, UNFPA
9:20 - 10:45 am	SESSION 1: Family Planning: The Unfinished Agenda Chair: <i>Steven Sinding</i>
	Inequities in access to FP: Who is left behind?
	Nuriye Ortayli, UNFPA, Technical Division
	Politics, Priorities, and Payments
	Stan Bernstein, UNFPA, Technical Division
	Poverty, Gender and social status and their Impact on access to FP/SRH
	Gita Sen, Centre for Public Policy, Indian Institute of Management
	DISCUSSION (35 Minutes)
	CHAIR: Wrap-Up
10:45- 11:15 am	BREAK (30 Minutes)

Reducing Inequities: Ensuring Universal Access to Family Planning in the context of Sexual and Reproductive Health

Day 1: Tuesday 30 June 2009: Continued		
11:15-	SESSION 2: Challenges to Universal Access to Family Planning/Sexual and Reproductive Health	
1:00 pm	Chair: Adrienne Germain, International Women's Health Coalition	
	Challenges in Adolescents' access to FP/SRH Information and Services <i>Akinrinola Bankole, The Guttmacher Institute</i>	
	Barriers to FP for the Urban Poor	
	Alex Ezeh, Africa Population & Health Research Center	
	People with Disabilities: Forgotten Group Venus Ilagan, Rehabilitation International	
	Addressing the Challenges and Barriers to Accessing FP services in	
	Emergency Situations Susan Purdin, International Rescue Committee	
	Susan Furan, International Rescue Commutee	
	DISCUSSION (40 Minutes)	
	CHAIR: Wrap-Up	
1:00- 2:30 pm	LUNCH	
2:30-	SESSION 3: Eliminating Missed Opportunities	
4:00 pm	Chair: John Townsend, The Population Council	
	FP in Primary Helath Care: Meeting basic Health Care Needs	
	Sharad Iyengar, Action Research & Training for Health , India	
	New Strategic Directions: Four Suggestions	
	John Cleland, London School for Health and Tropical Medicine	
	FP for PLHIV and their Partners	
	Rose Wilcher, Family Health International	
	DISCUSSION (40 Minutes) CHAIR: Wrap Up	
4:00- 4:30 pm	BREAK (30 Minutes)	
4:30-	WORKING GROUPS (1 Hour 30 Minutes)	
6:00 pm	Facilitators: Hugo Gonzalez, Mai Hijazi, Rita Khamzayeva, Josephine Sauvarin	

DAY 2, WEDNESDAY, 1 JULY 2009

9:00- 9:45 am	Working Group Presentations Amy Tsui, Bill and Melinda Gates Institute for Population and Reproductive Health, JHSPH
ידי מווו סדיי	Timy Tsu, Dit und Metinda Gales fisitiale joi Topulation and Reproductive fieldin, JHSI fi
9:45-	SESSION 4: Paving the way for increasing success
10:45 am	Chair: Mario Festin, World Health Organization
	Identifying the Vulnerable and Underserved-Introduction of Mapping Tools
	Adam Weiner, The Population Council
	Effect of Financing Schemes on Access to FP Services
	Maura Graff, B&M Gates Institute
	Programmes that Work and Do Not Work
	David Gwatkin, The World Bank
	Challenges with Reaching Hard to Reach with Information and Messages for Change
	Douglas Storey, JHUCCP
10:45-	BREAK (30 Minutes)
11:15 am	
11:15-	DISCUSSION: (45 Minutes)
12:00 pm	
	CHAIR: Wrap Up
12:00-	SESSION 5: Reaching Hard to Reach Populations
1:00 pm	Chair: Carmen Barroso, International Planned Parenthood Federation
	Experience with Increasing Access for Indigenous Populations
	Nadine Gasman, UNFPA, Guatemala
	Reaching Adolescents through a Variety of Approaches
	Nafi Diop, The Population Council, Senegal
	Reaching Rural Communities and Women with HIV Prevention and SRH
	Fatma Mrisho, National Commision for AIDS, Tanzania
	Integrating Poverty Reduction with Access to FP/RH:
	Experience of BRAC
	Jalaluddin Ahmed, Bangladesh Rural Advancement Committee
1:00-	LUNCH
2: 00 pm	

DAY 2, WEDNESDAY, 1 JULY 2009: Continued

2:00- 2:45pm	DISCUSSION (45 Minutes)
	CHAIR: Wrap-Up
2:45-	SESSION 6: FP/SRH in National Plans and Implementation
3:30 pm	Chair: Laura Laski, UNFPA
	Scaling-up Programmes that Work, and Prioritization within National Processes Diego Palacios, UNFPA, Columbia
	Strengthening Health Systems and Prioritizing FP within Them <i>Christine Kirunga Tashobya, Ministry of Health, Uganda</i>
	Measuring Progress: Challenges and Opportunities in Monitoring and Evaluation Edilberto Loaiza, UNFPA, Technical Division
3:30- 4:00 pm	BREAK (30 Minutes)
4:00- 4:30 pm	DISCUSSION (30 Minutes)
	CHAIR: Wrap-Up
4:30-	Working Groups
6:00 pm	Working Groups: Recommendations
	1. Policy and Advocacy (Adrienne Germain Facilitator)
	2. Programme Development and Implementation (Carmen Barroso Facilitator)
	3. Programme Development and Implementation II (Rita Khamzayeva Facilitator)
	4. Monitoring and Evaluation and Research Gaps (John Townsend Facilitator)

DAY 3: THURSDAY, 2 JULY 2009

9:00-	SESSION 7: Presentations of Working Groups
11:00 am	Chair: Amy Tsui, Bill and Melinda Gates Institute for Population and Reproductive Health, JHSPH
11:00-	BREAK
11:30 am	
11:30 am-	SESSION 7: Continued
	Discussion of Recommendations for Action
12:30pm	Chair: Amy Tsui,
12:30-	SESSION 8: From Recommendations to Action
1:00 pm	Chair: Mona Kaidbey, UNFPA, Technical Division
1:00-	CLOSURE Ms. Purnima Mane, Deputy Executive Director, UNFPA
1:15pm	